Alert archive / Louisiana / River Flood Warnings in 2011
River Flood Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 15, 2011, 11:32 AM CDT for Iberville Parish, Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 11:32 AM CDT (16:32 UTC)
- Expired
- Jun 15, 2011, 9:17 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Iberville Parish, LA
The river
Written for the forecast point Atchafalaya River at Bayou Sorrel Lock (BSRL1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
430 WGUS84 KLIX 151632 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1132 AM CDT WED JUN 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC047-162232- /O.NEW.KLIX.FL.W.0050.110615T1632Z-110617T0000Z/ /BSRL1.1.ER.000000T0000Z.110615T1200Z.110616T1800Z.NO/ 1132 AM CDT WED JUN 15 2011 * AT 7:00 AM WEDNESDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 12.0 FEET...ON THE FLOOD WAY SIDE (FWS) OF THE PROTECTION LEVEE...RECREATIONAL ACTIVITY AND NAVIGATION ON GRAND RIVER AND THE ATCHAFALAYA MAIN CHANNEL MAY BE CURTAILED BECAUSE OF INCREASED FLOW. $$ LAC101-162231- /O.CON.KLIX.FL.W.0002.000000T0000Z-000000T0000Z/ /MCGL1.2.ER.110314T1800Z.110531T2000Z.000000T0000Z.NR/ 1132 AM CDT WED JUN 15 2011 THE FLOOD WARNING CONTINUES FOR THE ATCHAFALAYA RIVER AT MORGAN CITY. * UNTIL FURTHER NOTICE. * AT 11:00 AM WEDNESDAY THE STAGE WAS 7.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY OVER THE NEXT FEW DAYS. * IMPACT...AT 7.0 FEET...BUILDINGS AT THE FOOT OF ANN STREET ON THE RIVER SIDE OF THE FLOOD WALL WILL FLOOD AS WATER OVERTOPS THE RIO OIL COMPANY DOCK. BUILDINGS ON THE RIVER SIDE OF THE BERWICK FLOODWALL WILL FLOOD. RIVER TRAFFIC RESTRICTIONS WILL BE STRICTLY ENFORCED. $$
1 follow-up statement
724 WGUS84 KLIX 160217 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 917 PM CDT WED JUN 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE INTRACOASTAL WATERWAY AT BAYOU SORREL LOCK AFFECTING IBERVILLE PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC047-160247- /O.CAN.KLIX.FL.W.0050.000000T0000Z-110617T0000Z/ /BSRL1.1.ER.000000T0000Z.110615T1200Z.000000T0000Z.NO/ 917 PM CDT WED JUN 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE INTRACOASTAL WATERWAY AT BAYOU SORREL LOCK. * AT 6:00 PM WEDNESDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW THE FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 15, 3:10 AM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 3:10 AM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 AM CDT WED JUN 15 2011 .SYNOPSIS... SURFACE HIGH PRESSURE NOW CENTERED OVER THE SOUTHEAST GULF OF MEXICO. LOW PRESSURE CENTERED OVER IOWA WITH A COLD FRONT TO ANOTHER LOW IN WEST TEXAS. AT UPPER LEVELS...HIGH PRESSURE RIDGE EXTENDS FROM NORTHERN MEXICO ACROSS SOUTHERN LOUISIANA INTO THE FLORIDA PANHANDLE. CONVECTIVE COMPLEX OVER ARKANSAS IS THROWING SOME CIRRUS ACROSS NORTHERN PORTIONS OF THE AREA. TEMPERATURES RUNNING FROM MID 70S TO LOWER 80S AT 3 AM...A LITTLE WARMER THAN THE PAST COUPLE OF NIGHTS. && .SHORT TERM... SURFACE HIGH WILL REMAIN IN PLACE THROUGH FRIDAY...AS UPPER RIDGE CONTINUES TO BUILD INTO THE AREA. CONVECTIVE COMPLEX OVER ARKANSAS SHOULD CONTINUE TO MOVE EASTWARD AND NOT AFFECT OUR AREA OTHER THAN SOME CIRRUS THIS MORNING. AS SURFACE WINDS HAVE GAINED A BIT OF A SOUTHERLY COMPONENT...THIS SHOULD KEEP HIGH TEMPERATURES IN THE LOWER AND MIDDLE 90S THROUGH FRIDAY. SEE NO NEED TO STRAY VERY FAR FROM GUIDANCE. WHILE CONVECTION IS POSSIBLE OVER THE NEXT 3 DAYS...AREAL COVERAGE SHOULD BE RATHER LOW...10 PERCENT OR LESS...WITH BETTER CHANCES REMAINING TO THE NORTH. 35 && .LONG TERM... UPPER AND SURFACE RIDGES EXPECTED TO CONTINUE TO CONTROL THE WEATHER ACROSS THE AREA INTO EARLY NEXT WEEK. LITTLE DAY TO DAY CHANGE IN THE WEATHER IS EXPECTED. DAYTIME HIGHS IN THE LOWER AND MIDDLE 90S WITH OVERNIGHT LOWS IN THE 70S. PRECIPITATION CHANCES WILL REMAIN SMALL WITH NO ORGANIZED FOCUS FOR CONVECTION. 35 && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. VERY VERY ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING...BUT THESE WILL NOT BE INCLUDED IN THE TAFS. && .MARINE... A 1015MB HIGH OVER THE CENTRAL GULF WILL GRADUALLY SHIFT EASTWARD OVER THE NEXT FEW DAYS AND REMAIN OVER THE EAST GULF THROUGH NEXT WEEK. THIS WILL ALLOW WINDS TO BACK FROM SOUTHWEST TO SOUTH GENERALLY 5 TO 10 KT RANGE WITH AN INCREASE UP TO 15 KNOTS SOUTH OF THE MISSISSIPPI SOUND EACH EVENING THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 94 71 95 73 / 10 10 10 10 BTR 96 74 95 74 / 10 10 10 10 ASD 95 74 93 74 / 10 10 10 10 MSY 93 76 93 76 / 10 10 10 10 GPT 93 76 93 74 / 10 10 10 10 PQL 96 72 94 74 / 10 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 15, 11:30 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT WED JUN 15 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-161200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1130 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS...FREQUENT LIGHTNING AND BRIEF LOCALLY HEAVY RAINFALL. SOME HAIL MAY BE PRODUCED BY THE STRONGER STORMS. THE GREATEST THREAT WILL BE NORTH OF THE OUTLOOK AREA BUT SOME STORMS MAY ENTER SOUTHERN MISSISSIPPI AND THE FLORIDA PARISHES OVERNIGHT BEFORE DISSIPATING WHILE MOVING SOUTH. RIVER FLOODING... FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... 24/RR
Nearby
River Flood Warnings in Louisiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.